Alert archive / North Dakota / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 95, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 14, 2010, 4:46 AM CDT for Cavalier County, Ramsey County, Walsh County, North Dakota. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2010, 4:46 AM CDT (09:46 UTC)
- Expired
- Jul 14, 2010, 5:45 AM CDT
- In force
- 59 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Cavalier County, ND, Ramsey County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 128 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 10:58 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.8 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2253 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 916 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 4:31 AM CDT, 15 minutes earlier.
Area forecast discussion, Jul 14, 4:31 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 430 PM CDT TUE JUL 13 2010 DELAYED. WILL UPDATE SHORTLY. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && HOPPES
Hazardous weather outlook, Jul 13, 3:07 PM CDT, 13 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 307 PM CDT TUE JUL 13 2010 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-142015- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 307 PM CDT TUE JUL 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT AN OUTBREAK OF SEVERE THUNDERSTORMS CONTINUES TO SEEM LIKELY. THUNDERSTORMS HAVE ALREADY STARTED TO DEVELOP OVER CENTRAL NORTH DAKOTA...AND MORE WILL SPREAD INTO EASTERN NORTH DAKOTA DURING THE LATE AFTERNOON AND EVENING HOURS. SOME OF THE STORMS COULD BE SUPERCELLS...WITH LARGE HAIL...DAMAGING WINDS...AND TORNADOES POSSIBLE. THE STORMS WILL CONTINUE TO MOVE EASTWARD...ARRIVING IN THE RED RIVER VALLEY AROUND EARLY EVENING AND INTO WESTERN MINNESOTA BY LATE EVENING. A TORNADO WATCH IS IN EFFECT. ANOTHER WAVE OF THUNDERSTORMS WILL DEVELOP LATER TONIGHT AS A COLD FRONT MOVES INTO THE NORTHERN PLAINS. A LINE OF THUNDERSTORMS IS MOST LIKELY...WITH ACTIVITY AGAIN BECOMING SEVERE. DAMAGING WINDS WILL BE THE PRIMARY THREAT...BUT SOME HAIL AND EVEN AN ISOLATED TORNADO IS NOT OUT OF THE QUESTION. LOCALLY HEAVY RAIN WILL ALSO BE AN ISSUE...WITH MANY LOCATIONS RECEIVING STORM TOTAL RAINFALL AMOUNTS BETWEEN 1 AND 3 INCHES. THE POTENTIAL FOR FLASH FLOODING IS POSSIBLE WHERE SEVERAL THUNDERSTORMS PASS OVER THE SAME AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW STRONG TO SEVERE STORMS MAY CONTINUE INTO WEDNESDAY MORNING. THUNDERSTORMS ARE POSSIBLE ON SATURDAY...WITH THE POTENTIAL FOR A FEW STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND TONIGHT. JR/BB
In the hours before
Special weather statement, Jul 13, 11:30 PM CDT, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1130 PM CDT TUE JUL 13 2010 MNZ031-032-140530- EAST OTTER TAIL MN-WADENA MN- 1130 PM CDT TUE JUL 13 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OTTER TAIL AND CENTRAL WADENA COUNTIES UNTIL 1230 AM CDT... AT 1129 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM NEAR PERHAM...OR 21 MILES SOUTHEAST OF DETROIT LAKES...MOVING TO THE EAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THE STORM. THE STORM WILL BE NEAR... NEW YORK MILLS AROUND 1150 PM CDT. BLUFFTON AROUND 1210 AM CDT. WADENA AND SEBEKA AROUND 1220 AM CDT. BLUE GRASS AROUND 1225 AM CDT. BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. JK
Local storm report, Jul 14, 1:12 AM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
112 AM CDT WED JUL 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 PM TORNADO DENT 46.55N 95.72W
07/13/2010 OTTER TAIL MN PUBLIC
VERY BRIEF TOUCHDOWN
&&
TGRAFENALocal storm report, Jul 14, 3:27 AM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
327 AM CDT WED JUL 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 AM TSTM WND GST 2 NW LITCHVILLE 46.68N 98.22W
07/14/2010 E50 MPH BARNES ND TRAINED SPOTTER
SPOTTER SAW TREES SWAY AND SMALL BRANCHES FALL. THE WIND
GUST WAS ESTIMATED AT 50 MPH.
&&
G2Local storm report, Jul 14, 4:17 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
417 AM CDT WED JUL 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 AM FUNNEL CLOUD 1 S LISBON 46.42N 97.68W
07/14/2010 RANSOM ND PUBLIC
STATE RADIO RELAYED THAT A PUBLIC PERSON SAW A FUNNEL
JUST SOUTH OF LISBON.
&&
G2Local storm report, Jul 14, 4:27 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
427 AM CDT WED JUL 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 AM TSTM WND GST CASSELTON 46.90N 97.21W
07/14/2010 E75 MPH CASS ND TRAINED SPOTTER
SPOTTER ESTIMATED THE WINDS GUSTED TO 75 MPH IN
CASSELTON.
&&
G2Local storm report, Jul 14, 4:29 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
429 AM CDT WED JUL 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 AM TSTM WND GST 3 E MCLEOD 46.39N 97.24W
07/14/2010 E60 MPH RICHLAND ND TRAINED SPOTTER
SPOTTER ESTIMATED THE WINDS GUSTED BETWEEN 50 AND 60 MPH.
&&
G2The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:19 PM CDT | Tornado Warning | FGF | Clay, Norman | 56 min |
| Jul 13, 7:54 PM CDT | Tornado Warning | FGF | Clay, Wilkin | 66 min |
| Jul 13, 8:05 PM CDT | Tornado Warning | FGF | Becker, Clay, Mahnomen, Norman | 55 min |
| Jul 13, 8:53 PM CDT | Tornado Warning | FGF | Becker, Clay, Otter Tail, Wilkin | 67 min |
| Jul 13, 8:55 PM CDT | Tornado Warning | FGF | Becker, Clay | 65 min |
| Jul 13, 9:55 PM CDT | Tornado Warning | FGF | Otter Tail | 65 min |
| Jul 14, 2:50 AM CDT | Severe Thunderstorm Warning | FGF | Lake of the Woods | 42 min |
| Jul 14, 4:29 AM CDT | Severe Thunderstorm Warning | FGF | Becker, Clay, Mahnomen, Norman, Otter Tail, Wilkin | 61 min |
| Jul 14, 5:26 AM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Clearwater, Hubbard, Mahnomen, Norman, Pennington and 2 more | 64 min |
| Jul 14, 5:29 AM CDT | Severe Thunderstorm Warning | FGF | Becker, Clay, Clearwater, Hubbard, Mahnomen, Norman and 2 more | 61 min |
| Jul 14, 5:37 AM CDT | Severe Thunderstorm Warning | FGF | Clay, Otter Tail, Wilkin | 53 min |
| Jul 14, 5:46 AM CDT | Tornado Warning | FGF | Otter Tail | 59 min |
| Jul 14, 6:12 AM CDT | Severe Thunderstorm Warning | FGF | Becker, Clay, Grant, Otter Tail, Wilkin | 63 min |
| Jul 14, 6:26 AM CDT | Severe Thunderstorm Warning | FGF | Hubbard, Wadena | 34 min |
| Jul 14, 6:32 AM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Clearwater | 28 min |
| Jul 14, 6:34 AM CDT | Flash Flood Warning | FGF | Otter Tail | 4 hr |
| Jul 14, 7:01 AM CDT | Severe Thunderstorm Warning | FGF | Becker, Beltrami, Clearwater, Hubbard, Mahnomen, Otter Tail and 2 more | 43 min |
| Jul 14, 7:18 AM CDT | Tornado Warning | FGF | Wadena | 23 min |
| Jul 13, 10:33 PM CDT | Severe Thunderstorm Warning | FGF | Cavalier, Towner | 42 min |
| Jul 14, 3:02 AM CDT | Severe Thunderstorm Warning | FGF | Barnes, Ransom | 58 min |
| Jul 14, 3:30 AM CDT | Tornado Warning | FGF | Ransom, Sargent | 60 min |
| Jul 14, 3:50 AM CDT | Severe Thunderstorm Warning | FGF | Barnes, Cass, Ransom, Richland | 55 min |
| Jul 14, 4:15 AM CDT | Tornado Warning | FGF | Ransom, Richland, Sargent | 44 min |
| Jul 14, 4:20 AM CDT | Severe Thunderstorm Warning | FGF | Barnes, Ransom | 55 min |
| Jul 14, 4:56 AM CDT | Severe Thunderstorm Warning | FGF | Barnes, Cass, Ransom, Richland, Sargent | 64 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.